Missouri, 2005

Lightning Strike in Missouri, June 26, 2005

June 26, 2005 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 26, 1:00 PM CST, 2 hours earlier.

Area forecast discussion, Jun 26, 1:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT SUN JUN 26 2005

.DISCUSSION...ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
PORTIONS OF THE CWA EARLY THIS AFTERNOON AND WILL PERSIST INTO THE
EARLY EVENING HOURS...JUST LIKE THE PAST COUPLE OF DAYS. THIS TREND
WILL CONTINUE FOR THE NEXT SEVERAL DAYS AS CWA REMAINS IN THE WARM
SECTOR UNDER THE UPPER RIDGE.

FOR TONIGHT...WILL KEEP MENTION OF ISOLATED RWS/TRWS THROUGH AT
LEAST 02Z...THEN DRY FOR THE REST OF THE NIGHT. MILD AND HUMID
WEATHER TO PERSIST WITH LOWS ONLY DROPPING INTO THE UPPER 60S TO
LOWER 70S.

EXPECT ANOTHER ROUND OF ISOLATED ACTIVITY ON MON AND TUE AS AN UPPER
LEVEL LOW OVER SOUTHERN MISSISSIPPI LIFTS NORTHWARD INTO SOUTHERN IL
BY MONDAY EVENING. HOT WEATHER TO PERSIST THROUGH THIS TIME PERIOD
AS WELL WITH HEAT INDICES AROUND 100...SO WILL CONTINUE TO HEADLINE
THIS IN ZONES FOR THE ST. LOUIS METRO AREA.

BY WEDNESDAY...UPPER LOW WEAKENS AND MOVES OUT OF REGION AND
APPROACHING COLD FRONT FROM THE NW WILL STILL BE TOO FAR AWAY TO
TRIGGER ANY ACTIVITY...SO WILL KEEP WED DRY FOR NOW.

HOWEVER...BY WEDNESDAY NIGHT...COLD FRONT BEGINS TO SINK SOUTH INTO
MISSOURI...SO ADDED SLIGHT CHANCE MENTION OF RWS/TRWS TO NORTHERN
MISSOURI. THEN UPPED POPS ON THURSDAY TO 30 PERCENT AS FRONT SWINGS
THROUGH THE STATE.

FOR THE REST OF THE EXTENDED...SHOULD SEE DRY AND SLIGHTLY COOLER
WEATHER...BEFORE BEGINNING A WARMING TREND BY NEXT SUNDAY.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

BYRD
Hazardous weather outlook, Jun 26, 2:39 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT SUN JUN 26 2005

ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036-
041-042-047>052-059>065-271100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-
KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL-MONITEAU-
MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
WASHINGTON IL-
339 PM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL GRADUALLY DIMINISH EARLY THIS EVENING
WITH THE LOSS OF DAYTIME HEATING.  WHILE SEVERE WEATHER IS NOT
EXPECTED...THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF
DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO
40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD FRONT MOVES
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING.

ILZ079-MOZ072>075-084-085-099-271100-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-
339 PM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AND FAR SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL GRADUALLY DIMINISH EARLY THIS EVENING
WITH THE LOSS OF DAYTIME HEATING.  WHILE SEVERE WEATHER IS NOT
EXPECTED...THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF
DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO
40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AS LOW PRESSURE MOVES
JUST SOUTHEAST OF THE AREA.  THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY
NIGHT AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING.

In the hours before

Special weather statement, Jun 26, 9:30 AM CST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 AM CDT SUN JUN 26 2005

ILZ100>102-MOZ061-063>065-262300-
JEFFERSON-MADISON IL-MONROE IL-ST CHARLES-ST CLAIR IL-ST LOUIS-
ST LOUIS CITY-
1030 AM CDT SUN JUN 26 2005

...HOT WEATHER CONTINUES FOR THE ST. LOUIS METRO AREA...
HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE
THIS AFTERNOON...ESPECIALLY IN THE CITY OF ST. LOUIS AND THE
IMMEDIATE SURROUNDING COMMUNITIES.  ACTUAL HIGH TEMPERATURES WILL BE
IN THE 94 TO 98 DEGREE RANGE.  COOL OUTFLOW FROM ANY ISOLATED
THUNDERSTORMS THAT DEVELOP DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS MAY SUPPLY SOME TEMPORARY RELIEF TO SOME AREAS.

THIS IS THE FOURTH STRAIGHT DAY WITH TEMPERATURES THIS WARM.
CHECK FREQUENTLY WITH FAMILY AND NEIGHBORS THAT ARE MOST AT RISK...
THE ELDERLY...YOUNG CHILDREN AND PEOPLE WITH CHRONIC ILLNESSES. EVEN
HEALTHY PEOPLE SHOULD USE EXTRA CAUTION TODAY.  IF YOU PLAN ON BEING
OUTDOORS THIS AFTERNOON...WEAR LOOSE FITTING...LIGHT WEIGHT CLOTHING
AND DRINK PLENTY OF FLUIDS. TRY TO LIMIT OUTDOOR WORK AND EXERCISE
TO THE EVENING HOURS.

BRITT

The radar

The St Louis radar (KLSX), 179 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Lewis

When
June 26, 3:00 PM CST
Where
Lewis County, Maywood
Injuries
3 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
40.097, -91.722 (the zone’s center; the record gives no point)

Three men were injured when the truck they were standing by was struck by lightning. The men were knocked to the ground and were treated for superficial burns. The bolt melted the radio antenna, the radio, left a hole in the back window, and left burn marks on the drive's side mirror.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451638.